Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Any advice?
Jorgemzfdz posted:
Hey my name is Jorge I am from Mexico I was diagnosed one year ago. I used to take Olanzapine and Fluoxetine and eventhough I feel much better I still have extreme mood swings. Some times I feel really sad but not depressed and some times I feel really angry and irritable but not manic . I don't know if this is normal I feel really really tired all day long almust every day. What can I do? Is this normal? I would really apreacciate any advice. Thanks.
jselleck responded:
Hola Jorge. I was diagnosed 8 years ago with BP 1 and while I have a great doctor and wonderful therapist I still have symptoms, really bad ones at times. From my experience and what I've learned from friends with BP, some symptoms are normal. What you have to watch out for are really bad mood swings and extended periods of feeling angry. When I'm going through a depressive cycle I get really tired at times too, and will sleep for hours at times. Of course the exact opposite happens when I"m manic. Hope this helps. Tenga un buen dia.

slik_kitty responded:
bien venidos. you said you were taking those meds, are you on anything now? being on meds is an integral part of controlling this illness. it is still possible to have mood swings while on meds, but they are easier to control. if your meds weren't working, then you need to be on different ones. it's often trial and error until the right meds are found to control the symptoms for you.
bpcookie responded:
Hello Jorge, its very nice to meet you and welcome to the board. Are you still taking Bipolar meds? Daily Bipolar medication is extremely important in order to live a stable life. If you are on medication then its probably a good idea to talk to your pdoc, if you have one. You may need a med. change.

Sometimes its difficult for us Bipolars to know for sure what moods are normal or situational and what moods are Bipolar related. It takes time to learn the difference.

Its probably a good idea for you to see a therapist. You could talk about your mood swings and the therapist can teach you good coping skills.

I hope this helps. Take care.
You may go through life hearing a 1000 NO's but don't give up because your YES is out there waiting for you.- (Something my father told me.)
Jorgemzfdz replied to jselleck's response:
It does help thanks a lot. I guess I am just too scared to get depressed again. I do get really angry some times but not for more than a week. Thanks again it really helped.
Jorgemzfdz replied to slik_kitty's response:
I am taking a small dose of olanzapine but I am not taking lithium or any antidepressant anymore. Probably I should talk to my doctor about trying new meds. Thanks for the advice. I really apreacciate it. Have a great day.
Jorgemzfdz replied to bpcookie's response:
Hello it is very nice to meet you too, well I am still taking olanzapine for mania but I am not taking antidepressants anymore and well to be honest with you when I started feeling better I stoped taking my meds as I was supossed to and I haven't talked to my doctor in like 4 months.

I totally agree with you some times I don't know if it is only me or it is because of the Ilness. I am really scared to get depressed or manic again I guess you know what I mean.

Thanks a lot it really helped. It is really really ncie to talk to someone who understands me some times I feel like I am the only guy in the world who feels like this. Take care.

Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Screen out people who can't seem to "get it"....
There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
Was this Helpful?
37 of 43 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.